Minnesota, 2006

Hail in Minnesota, May 29, 2006

May 29, 2006 · NWS FGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 29, 8:29 AM CST, 5 hours 31 minutes earlier.

Area forecast discussion, May 29, 8:29 AM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
929 AM CDT MON MAY 29 2006

.UPDATE...GRIDS/ZONES UPDATED TO REMOVE THUNDER THIS MORNING AND
TO WARM TODAYS TEMPERATURES SLIGHTLY...MOSTLY EAST OF RED RIVER
VALLEY WHERE AXN/SAZ/PKD/BJI/BDE WERE ALREADY 79F AT 14Z. COOL
ADVECTION IS ALMOST IMMEDIATELY WEST OF THEM BUT STRONG SUNSHINE
CURRENTLY THERE WILL GET THEM WELL INTO THE 80S BY NOON. NO
SHORTWAVES STRONG ENOUGH TO RE-INITIATE THUNDER THIS MORNING
ARE VISIBLE ON SATELLITE OR APPARENT IN MODELS.

COOL FRONT ITSELF WAS NEAR THE CLOUD BAND JUST WEST OF DTL/FSE/RRT.
AM HOPEFUL THAT ITS EASTWARD PROGRESS WILL BE ENOUGH THAT SEVERE
STORMS WILL NOT BE AN ISSUE THIS AFTERNOON. COOL ADVECTION AT ALL
LEVELS BELOW 500 MB THIS AFTERNOON MAY NOT BE FAST ENOUGH TO
PREVENT SOME THUNDER. BUT THE ONLY OBVIOUSLY SIGNIFICANT 500 MB
AND SHORTWAVE AND COOL ADVECTION AT THAT LEVEL WILL STILL BE FROM
DVL/JMS WESTWARD AT 21Z.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

GV
Hazardous weather outlook, May 29, 5:37 AM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
637 AM CDT MON MAY 29 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-301145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
637 AM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY EVENING ACROSS PORTIONS OF NORTHWEST AND WEST CENTRAL
MINNESOTA.

A COLD FRONT WILL MOVE EAST TODAY TO A LINE FROM ROSEAU TO DETROIT
LAKES AND FERGUS FALLS BY MID AFTERNOON. MOIST AND UNSTABLE AIR
ALONG AND AHEAD OF THE FRONT WILL RESULT IN THE POTENTIAL FOR
STRONG THUNDERSTORMS TO DEVELOP AFTER 2 PM. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARD WITH ANY STRONG STORMS
WHICH DEVELOP. ANY THUNDERSTORMS THAT DO DEVELOP WILL MOVE EAST OF
THE AREA EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO EARLY EVENING.

VOELKER

The radar

The Fargo/Grand Forks radar (KMVX), 222 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Beltrami

When
May 29, 2:00 PM CST
Where
Beltrami County, Waskish
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.167, -94.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512372.